MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/10 MM R

MEDACTA INTERNATIONAL SA TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/10 MM R
Catalog Number 02.12.0610FR
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 24 july 2018; lot 144657: (b)(4) items manufactured and released on 18 november 2014.Expiration date: 2019-09-30; no anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Clinical evaluation performed by medical affairs manager on 12 july 2018: two years after primary total knee replacement, insert fixation screw was found loose.Immediate removal is strongly recommended.During surgery, articular surfaces can be visually inspected in order to evaluate possible damages.No negative consequence should be expected for the absence of the insert fixation screw in the future life of the implant.The cause for self-unscrewing of the insert screw is not known: one possibility is insufficient tightening torque, but other unknown conditions may also play a role.
 
Event or Problem Description
During a standard follow-up check in the hospital, the surgeon detected the loose tibial insert fixation screw in the back of the joint on the corresponding x-ray pictures.A torque-limiter screwdriver was not available at the date of the primary surgery.Currently we have no further information about the next step in terms of revision surgery date.

Brand Name
TIBIAL INSERT FIXED SPHERE FLEX SIZE 6/10 MM R
Common Device Name
TIBIAL INSERT FIXED
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key7722400
Report Number3005180920-2018-00551
Device Sequence Number13713217
Product Code JWH
UDI-Device Identifier07630030826948
UDI-Public07630030826948
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue Number02.12.0610FR
Device Lot Number144657
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2018
Initial Report FDA Received Date07/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR